Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 20, 2020, 6:01 PM EDT for McIntosh County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 20, 2020, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
157
WWUS82 KCHS 202201
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
601 PM EDT Sat Jun 20 2020
GAZ140-141-202245-
Inland McIntosh-Coastal McIntosh-
601 PM EDT Sat Jun 20 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 600 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cox, or 8 miles south of Tibet, moving
southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Darien, Cox and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3138 8155 3143 8161 3144 8161 3145 8162
3147 8161 3150 8165 3152 8167 3154 8166
3157 8157 3148 8136 3134 8147
TIME...MOT...LOC 2200Z 304DEG 15KT 3149 8160
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:27 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 3:27 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Charleston SC 327 PM EDT Sat Jun 20 2020 .SYNOPSIS... Atlantic high pressure will prevail into early next week, while a weak trough persists inland. A cold front will drop into the area during the middle to latter part of next week. && .NEAR TERM /THROUGH TONIGHT/... Convection is slowly increasing in coverage this afternoon. Lower dewpoints are contributing to slightly less instability compared to previous days, but there is a definitive upward trend in growth as forcing associated with an approaching jet streak begins to propagate into the area from the northwest. Expect additional convective clusters to form over the next few hours as the sea breeze moves inland and outflow boundaries being generated by ongoing convection begin to spread out. An isolated severe tstm or two could still occur through sunset especially the updrafts are locally enhanced by boundary collisions. Damaging winds and marginally severe hail are the main hazards. Late afternoon pops were increased to 60% across Southeast Georgia roughly in the corridor bounded by I-16 to the north and I-95 to the east, including parts of the Savannah Metro Area. Elsewhere 30-50% pops were highlighted, highest across the Charleston Tri-County area based on a blend of the latest RAP/H3R blend. Convection will quickly wane late this afternoon into early evening as instability wanes. Dry conditions should prevail overnight. As skies clear, there could be some shallow ground fog after midnight, but significant impacts are note expected at this time. Lows will range from the upper 60s/near 70 inland to the lower 70s at the coast with mid 70s at the beaches and Downtown Charleston. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... Atlantic high pressure will be the dominant surface feature into early next week, although weak troughing will exist inland. Aloft, mid level ridging will build over the region. Rain chances will be fairly typical for this time of year, with isolated to scattered showers and thunderstorms possible mainly in the afternoon and evenings. Perhaps best coverage of the set will be on Tuesday with better instability and moisture, but PoPs are still capped at 30%. Temperatures will generally be within a few degrees of normal, with highs in the low/mid 90s away from the coast, and lows in the low 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A more active pattern is anticipated mid to late next week as an upper trough builds over the eastern United States and a cold front stalls near the area. The greatest convective coverage looks to be Wednesday and Thursday, especially during the daytime hours. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Thunderstorms at both terminals will be the primary concern for the rest of the day. The sea breeze is likely to remain somewhat pinned to the coast, therefore storms are likely to initiate near the terminals around 18Z and cease around 22Z. Ceilings are then likely to lower at both terminals beginning 06/07Z Sunday, as stratus builds in. KCHS has the potential to lower to MVFR conditions for several hours overnight. KSAV should remain VFR with slightly higher ceilings; however, uncertainty is moderate for this time period. Extended Aviation Outlook: Mainly VFR. Brief flight restrictions are possible in afternoon/evening showers and tstms. && .MARINE... Tonight: South to southwest winds will veer to the south and southwest overnight. There could be a slight increase in speeds after midnight, but winds will average no higher than 10-15 kt. Seas will range from 1-2 ft nearshore waters with 2-3 ft Georgia offshore waters. Sunday through Thursday: South to occasionally southwest winds will persist through much of the period. The pressure gradient will be slightly enhanced Tuesday through Thursday as a cold front moves in from the west. Winds could approach SCA criteria, especially across the Charleston county waters and possibly the Charleston Harbor. Seas will average 2 to 4 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jun 20, 2:50 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 250 PM EDT Sat Jun 20 2020 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-211900- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 250 PM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Scattered showers and thunderstorms will impact the region through this evening. A few of these storms could become severe with large hail and damaging winds. The risk for severe weather will be greatest through 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-211900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 250 PM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 20, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
601 PM EDT Sat Jun 20 2020
GAZ140-141-202245-
Inland McIntosh-Coastal McIntosh-
601 PM EDT Sat Jun 20 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 600 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cox, or 8 miles south of Tibet, moving
southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Darien, Cox and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3138 8155 3143 8161 3144 8161 3145 8162
3147 8161 3150 8165 3152 8167 3154 8166
3157 8157 3148 8136 3134 8147
TIME...MOT...LOC 2200Z 304DEG 15KT 3149 8160
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:19 PM EDT | Special Marine Warning | CHS | 56 min | |
| Jun 19, 11:27 PM EDT | Special Weather Statement | CHS | Allendale | 48 min |
| Jun 20, 12:44 AM EDT | Special Weather Statement | CHS | Jenkins | 46 min |
| Jun 20, 6:17 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.